MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Scratched Material (3020); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A non health care professional reported that during an intraocular lens (iol) implant procedure, broken haptics and scratched optical surface was noticed.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction: on initial mdr the product code should have been a0415 instead of a0414.The sample was not returned.Provided photos show the lens outside the lens case base, adhered anterior side up to the non-serialized side of the lens case lid.The lens appears to have dried solution.One haptic is broken in the distal tip area (broken missing portion not visible in the photo).The optic edge has a large portion of optic lens material broken/torn and missing (broken/torn and missing portion not visible in the photo).The optic appears to have deep scrape marks or deep gouges in the anterior optic surface.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The file indicated the use of a non-qualified lens/cartridge combination.The company lens model is only qualified for use in the company cartridges.The associated handpiece and viscoelastic were not provided.It is unknown if qualified products were used.Based on our observation of the attached photos, the haptic is broken, the optic was scraped with additional damage, and clinical solution appears to be present on the lens.It is difficult to make a final determination without evaluation of the physical sample.The root cause for the reported complaint was most likely related to a failure to follow the ifu (instructions for use).A non-qualified lens/cartridge combination was indicated.The company lens model is only qualified for use in the company cartridges.The ifu instructs company foldable iol (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.In addition, the associated handpiece and viscoelastic were not provided.It is unknown if a qualified handpiece and viscoelastic were used.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23725429
Report Number1119421-2025-03082
Device Sequence Number21500358
Product Code HQL
UDI-Device Identifier00380652555913
UDI-Public(01)00380652555913(17)280708(11)230711(10)15674345
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.255
Device Lot Number15674345
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date02/03/2026
Date Device Manufactured07/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; UNKNOWN INJECTOR
Patient SexUnknown